Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2014, 8:14 PM CDT for 5 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 13, 2014, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Denton County, TX, Grayson County, TX, Montague County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 13, 5:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:53 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 13, 7:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 753 PM CDT SUN APR 13 2014 .UPDATE... WILL BE EXTENDING TORNADO WATCH 74 FOR MONTAGUE...GRAYSON AND COOKE COUNTIES UNTIL 10 PM. WILL ALLOW YOUNG COUNTY TO EXPIRED. 75 && .AVIATION... THE PRIMARY AVIATION WEATHER CONCERN THIS EVENING WILL TIMING THE COLD FRONT AND THE POTENTIAL FOR STORMS ALONG IT. THE COLD FRONT WAS LOCATED NEAR A LINE FROM GUTHRIE TO WICHITA FALLS TO NORTHEAST OKLAHOMA AT 7 PM. THE FRONT WAS MOVING SOUTHEAST AROUND 35 MPH AND SHOULD REACH THE METROPLEX TAF SITES BETWEEN 3 AND 4Z AND WACO A FEW HOURS LATER. A SOUTH/SOUTHWEST WIND BETWEEN 14 AND 18 KNOTS WITH GUSTS TO 28 KNOTS AHEAD OF THE FRONT WILL TURN TO THE NORTHWEST WITH THE PASSAGE OF THE FRONT AND REMAIN STRONG AND GUSTY. A THIN LINE OF STORMS MAY ACCOMPANY THE FRONT. HOWEVER...THE BEST STORM CHANCES WILL BE NORTHEAST OF THE METROPLEX TAF SITES. MVFR CEILINGS WILL FILTER IN A COUPLE OF HOURS AFTER FROPA AND REMAIN IN PLACE THROUGH MONDAY MORNING. THE LOW CLOUDS WILL EVENTUALLY SCATTER OUT MONDAY AFTERNOON. && .PREV UPDATE... .UPDATE... WILL ISSUE A QUICK UPDATE TO CANCEL THE WIND ADVISORY. WILL ALSO ADJUST POPS BASED ON CURRENT RADAR TRENDS. 75 && .PREV DISCUSSION... /ISSUED 410 PM CDT SUN APR 13 2014/ THE SHOWERS AND THUNDERSTORMS THAT MOVED INTO THE WESTERN ZONES BEFORE SUNRISE AND MOVED ACROSS NORTH AND CENTRAL TEXAS TODAY HAD MOVED TO THE EAST OF A BONHAM TO CORSICANA TO GEORGETOWN LINE AS OF 330 PM. THESE STORMS PRODUCED SOME LIGHTNING AND GUSTY WINDS AND THERE WERE A FEW REPORTS OF SOME SMALL HAIL. ROUND TWO OF STORMS HAVE FIRED ALONG THE DRY LINE THIS AFTERNOON. THESE STORMS WILL CONTINUE TO MOVE EAST NORTHEAST THROUGH EARLY EVENING. SOME DESTABILIZATION IS OCCURRING ACROSS THE AREA FROM THE I-35 CORRIDOR WESTWARD LATE THIS AFTERNOON...SO ADDITIONAL DEVELOPMENT MAY STILL OCCUR BEFORE SUNSET. A COLD FRONT THAT EXTENDED SOUTHEAST OF A SWEETWATER TO CHILDRESS TO PLAINVIEW LINE AT 3 PM....WILL CONTINUE TO MOVE SOUTHEAST TONIGHT. THIS FRONT WILL OVERTAKE THE DRY LINE THIS EVENING AND SWEEP THROUGH THE SOUTHEASTERN ZONES BY DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE AND SPEEDS WILL INCREASE TOWARD DAYBREAK. STRONG NORTHERLY WINDS WILL MIX DOWN MONDAY MORNING WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO 45 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS EVENING TO COVER MONDAY/S STRONG WINDS. HIGHS MONDAY WILL BE IN THE 50S TO LOWER 60S. WINDS WILL DECREASE BY SUNSET MONDAY AND WITH CLEAR SKIES AND THE LIGHTER WINDS...A FREEZE WILL OCCUR ACROSS PARTS OF NORTH TEXAS WITH AREAS OF FROST POSSIBLE ACROSS MOST OF NORTH AND CENTRAL TEXAS. LOWS WILL BE MOSTLY IN THE 30S...THOUGH SOME UPPER 20S ARE LIKELY ACROSS THE NORMALLY COLDER SPOTS ACROSS THE NORTH AND WEST. TEMPERATURES WILL MODERATE TUESDAY AFTERNOON THROUGH THURSDAY AHEAD OF A SHORTWAVE AND COLD FRONT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WITH SOME LINGERING SHOWERS POSSIBLE ACROSS THE EAST FRIDAY MORNING. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 57 34 63 43 / 50 10 5 0 5 WACO, TX 54 59 34 64 39 / 40 20 5 0 5 PARIS, TX 49 51 30 60 38 / 50 20 10 0 5 DENTON, TX 45 54 30 63 39 / 60 10 5 0 5 MCKINNEY, TX 48 55 31 62 38 / 60 10 5 0 5 DALLAS, TX 50 57 35 63 44 / 50 10 5 0 5 TERRELL, TX 52 56 32 62 38 / 50 20 5 0 5 CORSICANA, TX 54 56 34 62 40 / 40 20 5 0 5 TEMPLE, TX 55 60 35 64 38 / 30 20 5 0 5 MINERAL WELLS, TX 44 56 31 64 38 / 20 10 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /75
Hazardous weather outlook, Apr 13, 5:24 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT SUN APR 13 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 524 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE... MAINLY NORTHWEST OF A BONHAM TO COMANCHE THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER HAZARDS...HOWEVER A FEW TORNADOES ARE ALSO POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH SUNSET FOR AREAS ALONG AND WEST OF A LINE FROM SHERMAN TO CORSICANA TO HEARNE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FROST IS POSSIBLE TUESDAY MORNING ACROSS ALL OF NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO NORTH TEXAS THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS MUCH OF THE AREA.
In the hours before
Local storm report, Apr 13, 6:37 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 4 S GOLDTHWAITE 31.51N 98.57W
04/13/2014 E1.75 INCH MILLS TX LAW ENFORCEMENT
4 MILES SOUTH OF GOLDTHWAITELocal storm report, Apr 13, 6:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL DUBLIN 32.08N 98.33W
04/13/2014 E1.75 INCH ERATH TX AMATEUR RADIO
GOLFBALL HAIL COVERING THE GROUNDLocal storm report, Apr 13, 6:55 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 10 S GOLDTHWAITE 31.31N 98.57W
04/13/2014 E1.75 INCH MILLS TX BROADCAST MEDIASpecial weather statement, Apr 13, 7:06 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SUN APR 13 2014
TXZ130-132-144-140030-
ERATH TX-SOMERVELL TX-BOSQUE TX-
706 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BOSQUE COUNTY
SOUTHEASTERN ERATH COUNTY
SOUTHWESTERN SOMERVELL COUNTY
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF STEPHENVILLE...MOVING EAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...IREDELL...MERIDIAN
AND MERIDIAN STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT MONDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3224 9816 3217 9778 3217 9757 3215 9757
3213 9752 3173 9757 3184 9789 3201 9801
3193 9817 3196 9825 3198 9825 3197 9827
3200 9838
TIME...MOT...LOC 0006Z 287DEG 20KT 3206 9813Special weather statement, Apr 13, 7:19 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT SUN APR 13 2014
TXZ091-140045-
MONTAGUE TX-
719 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF BOWIE...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA AND
STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 3396 9759 3391 9759 3392 9748 3375 9749
3351 9777 3360 9799 3388 9799 3389 9794
3386 9785 3392 9779 3396 9771 3399 9770
3400 9766
TIME...MOT...LOC 0019Z 279DEG 25KT 3376 9804Local storm report, Apr 13, 7:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 8 E LOMETA 31.23N 98.24W
04/13/2014 E1.50 INCH LAMPASAS TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:06 PM CDT | Special Weather Statement | FWD | Bosque | 24 min |
| Apr 13, 7:19 PM CDT | Special Weather Statement | FWD | Montague | 26 min |
| Apr 13, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 55 min |
| Apr 13, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 66 min |
| Apr 13, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 63 min |
| Apr 13, 9:19 PM CDT | Special Weather Statement | FWD | Fannin | 26 min |
| Apr 13, 9:26 PM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 24 hr |
| Apr 13, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 65 min |
| Apr 13, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 50 min |
| Apr 13, 10:45 PM CDT | Special Weather Statement | FWD | Milam | 30 min |
| Apr 13, 11:17 PM CDT | Special Weather Statement | FWD | Delta, Hunt, Lamar | 28 min |
| Apr 13, 11:42 PM CDT | Special Weather Statement | FWD | Delta, Hunt | 33 min |
| Apr 14, 12:27 AM CDT | Special Weather Statement | FWD | Delta | 33 min |
| Apr 14, 3:13 AM CDT | Freeze Warning | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Delta and 24 more | 30 hr |
| Apr 14, 8:41 AM CDT | Special Weather Statement | FWD | Kaufman | 34 min |
| Apr 14, 8:43 AM CDT | Special Weather Statement | FWD | Navarro | 32 min |
| Apr 14, 8:47 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 58 min |
| Apr 14, 8:59 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Apr 14, 9:27 AM CDT | Special Weather Statement | FWD | McLennan | 33 min |
| Apr 14, 9:32 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 58 min |
| Apr 14, 9:43 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 47 min |
| Apr 14, 9:52 AM CDT | Special Weather Statement | FWD | Bell | 23 min |
| Apr 14, 10:15 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 60 min |
| Apr 14, 10:34 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 56 min |
| Apr 14, 10:52 AM CDT | Special Weather Statement | FWD | Limestone | 23 min |
| Apr 14, 10:54 AM CDT | Special Weather Statement | FWD | Rains | 36 min |
| Apr 14, 11:34 AM CDT | Special Weather Statement | FWD | Anderson | 26 min |
| Apr 14, 3:19 PM CDT | Frost Advisory | FWD | Anderson, Bell, Dallas, Ellis, Falls, Freestone and 10 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.